MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT SERRATED FORCEPS W/O SPIKE; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G56135
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
During a colonoscopy, the physician used two (2) cook captura hot serrated forceps w/o spike.The hot forceps broke during case.The forceps were removed from the endoscope with no injury to the patient.There was no reportable information at this time.The devices were evaluated on 14 aug 2019 and it was determined that the forcep cups were potentially misaligned and had gaps in the teeth.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: device 1: our laboratory evaluation of the products said to be involved confirmed the report.During a visual inspection, device one has a broken link wire.The broken piece of link wire is hanging off the back of the forcep cup.The rest of the link wire can be seen inside the forcep housing.The other cup opens and closes when the handle is manipulated.The link wire on that cup is intact.As the cup closes on the cup with the broken link wire, both cups bend over to one side.When the cups are opened, the cups are opening to one side instead of opening facing forward.When the cups are closed, the teeth do not fully mesh and have a gap in-between them (subject of this report).The cups appear to be potentially misaligned.Due to the condition of the returned device, a function test in the endoscope was not performed.Device 2: our laboratory evaluation of the products said to be involved confirmed the report.During a visual inspection of the second device, one of the cups is skewed and the link wires look damaged.During a functional test of the handle, the cups opened and closed.However, the cups did not remain in a closed position when pressure is not being applied to the handle.The teeth on the cups did not mesh together when the cups were closed.When the handle was held in the closed position, only one side of the teeth on the cups meshed together, while the other side had a big gap in between the teeth (subject of this report).Due to one cup being skewed to one side, the cups appear to be misaligned.Due to the condition of the returned device, a function test in the endoscope was not performed.The two devices were sent back to the supplier for further evaluation.The supplier provided the following: two devices from the reported event were returned inside of a zip type bag with proof of decontamination.Visual evaluation (device #1): the device was visually evaluated.No defects to the handle or catheter were noted.The cups appeared potentially misaligned.Additionally, one of the link wires was broken and is preventing the cups' assembly from opening and closing properly.The remainder of the link wire can be seen within the cups housing.Functional evaluation (device #1): the device was functionally evaluated.During testing, with the device held in straight, u-shaped, and three (3), 8" loop coiled positions, respectively, it was confirmed that the device did not operate properly when the handle was manipulated.Due to the broken link wire, the cups did not open and close as designed.In the open position the cups exhibited an angular bend and in the closed position rotated around the axis of the pivot pin.The broken link wire was prevalently seen.The movement of the cups' assembly when the handle was manipulated indicated an intact solder connection.Misaligned cups evaluation (device #1): the device was evaluated for a "potential misalignment of the cups".Under magnification, the visible material thickness for the device was measured.The reported event for "misaligned cups" was not confirmed.Damaged link wire evaluation (device #1): the device was disassembled at the request of the customer.Although damaged and severed, the link wires appear to be contained within the assembly.Visual evaluation (device #2): the device was visually evaluated.No defects to the handle or catheter were noted.The cups were noted to be skewed and the link wires were damaged.The link wires, although damaged, appear to be evenly positioned in the cup tangs.The reported event for "link wires" was confirmed.Functional evaluation (device #2): the device was functionally evaluated.During testing, with the device held in straight, u-shaped, and three (3), 8" loop coiled positions, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as designed and the teeth meshed.Misaligned cups evaluation (device #2): the device was evaluated for a "potential misalignment of the cups".Under magnification, the visible material thickness for the device was measured.The reported event for "misaligned cups" was not confirmed.The root cause of the damaged devices is unknown.The device history records for packaging work order were reviewed and consisted of two assembly orders manufactured (b)(6) 2019.The manufacturing records and/or final quality control checklist did indicate relevant defects.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the reported issue from the user that 'forcep broke' was confirmed.The customer's reported issue for 'damaged link wires' was confirmed.The customer's reported issue for misaligned cups was not confirmed.The assignable cause of the damage to the devices is unknown.The condition of the returned devices would not have passed final inspection and release.All devices receive a 100% inspection prior to shipment.Prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
The following was initially reported "during a colonoscopy, the physician used two (2) cook capture hot serrated forceps w/o spike.The hot forceps broke during case.The forceps were removed from the endoscope with no injury to the patient.There was no reportable information at this time.The devices were evaluated on (b)(6) 2019 and it was determined that the forcep cups were potentially misaligned and had gaps in the teeth." the following additional information was received from the approved supplier.The forceps cups are within specification of cup alignment for both devices.However, our initial investigation findings indicate both forceps had gaps in the teeth (subject of report).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA HOT SERRATED FORCEPS W/O SPIKE
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8971844
Report Number1037905-2019-00527
Device Sequence Number18887364
Product Code KGE
UDI-Device Identifier00827002561359
UDI-Public(01)00827002561359(17)220612(10)W4225705
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K923470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2022
Device Model NumberG56135
Device Catalogue NumberHDBF-2.4SN-230-S
Device Lot NumberW4225705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 190 ENDOSCOPE